MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO 25° LEFT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SUTURELASSO 25° LEFT; ORTHOPEDIC MANUAL SURG INSTR
Model Number SUTURELASSO 25° LEFT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ramp lesion surgery a device was opened and it was impossible to get the pds 0 suture up into the hook.The same thing was tried with pds 1, but the suture jammed in the knurls and wouldn't come out at the end of the hook.This was tried again with 2 other hooks but the surgeon had the same problem.All 3 devices ar-6068-25l were from the same batch 3030128765.Another hook with the ref.((b)(4).) was required to be able to suture the meniscus.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (4068-25tlf).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint was confirmed.Three unpackaged ar-6068-25l serial/batch number (b)(6) were received for investigation.All three devices arrived without suture.The returned devices were visually inspected, and it was noted: device# 1 the tip shows contamination and nicks.Device#2 nicks around the tip hole.Device#3 nicks round the tip hole.Functional test of the wheels on the three devices did not find resistance.The wheels move forward and backward without resistance.However, a functional test with a suture-passing wire found that the wire did not advance when the wheels moved.This is the third occurrence with the same part/batch number.The most likely cause for the reported failure is a supplier process.

Brand Name
SUTURELASSO 25° LEFT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17442597
Report Number1220246-2023-07395
Device Sequence Number19465610
Product Code GAT
UDI-Device Identifier00888867247505
UDI-Public00888867247505
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURELASSO 25° LEFT
Device Catalogue NumberAR-6068-25L
Device Lot Number3030128765
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown